Alert archive / New Mexico / Red Flag Warnings in 2012
Red Flag Warning 27, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Apr 17, 2012, 2:07 PM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at Apr 18, 2012, 1:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2012, 2:07 PM MDT (20:07 UTC)
- In effect from
- Apr 18, 2012, 1:00 PM MDT
- Expired
- Apr 18, 2012, 7:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Albuquerque, NM
Counties Harding County, NM, San Miguel County, NM, Union County, NM
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.1 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3238 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
229 WWUS85 KABQ 172007 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 207 PM MDT TUE APR 17 2012 ...RED FLAG WARNING IN EFFECT 1 PM TO 7 PM MDT WEDNESDAY FOR MOST OF THE EASTERN PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY... .CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FOR 4 TO 5 HOURS ACROSS PORTIONS OF THE EASTERN PLAINS WEDNESDAY AFTERNOON TO EARLY EVENING. THIS EVENT WILL BE PRECEDED BY GENERALLY POOR HUMIDITY RECOVERIES AND ABOVE NORMAL OVERNIGHT LOW TEMPERATURES. THE EVENT ITSELF WILL CONSIST OF SINGLE DIGIT HUMIDITIES AND HIGH TEMPERATURES BETWEEN 8 TO 14 DEGREES ABOVE NORMAL. AS A RESULT...THE ATMOSPHERE WILL BE PRETTY UNSTABLE AND WELL MIXED. WINDS SHOULD BE A LITTLE MORE ON THE MARGINAL SIDE BUT STILL EXPECT GUSTS TO NEAR 40 MPH ESPECIALLY BETWEEN LAS VEGAS TO SANTA ROSA. NMZ103-104-107-108-181400- /O.UPG.KABQ.FW.A.0024.120418T1900Z-120419T0100Z/ /O.NEW.KABQ.FW.W.0027.120418T1900Z-120419T0100Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 207 PM MDT TUE APR 17 2012 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM MDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AREA AND TIMING...THE EASTERN PLAINS WEDNESDAY AFTERNOON TO EARLY EVENING. PRIMARILY FAVORING AREAS SOUTH OF STATE HIGHWAY 56 BETWEEN SPRINGER TO GLADSTONE AND NORTH OF STATE HIGHWAY 60 BETWEEN ENCINO TO FORT SUMNER. INTERSTATE 25 BETWEEN SPRINGER TO LAS VEGAS AND INTERSTATE 40 BETWEEN SANTA ROSA TO CLINES CORNERS WILL BE IMPACTED. THE MOST CRITICAL CONDITIONS WILL RANGE BETWEEN 3 PM TO 6 PM MDT. * 20 FOOT WINDS...WEST 20 TO 25 MPH WITH GUSTS BETWEEN 35 TO 40 MPH. * RELATIVE HUMIDITY...MINIMUMS BETWEEN 5 AND 10 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ 50
1 follow-up statement
484 WWUS85 KABQ 181207 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 607 AM MDT WED APR 18 2012 ...RED FLAG WARNING IN EFFECT 1 PM TO 7 PM MDT TODAY FOR MOST OF THE EASTERN PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY... .CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FOR 3 TO 5 HOURS ACROSS PORTIONS OF THE EASTERN PLAINS THIS AFTERNOON TO EARLY EVENING. POOR OVERNIGHT HUMIDITY RECOVERIES AND ABOVE NORMAL OVERNIGHT LOW TEMPERATURES WILL HAVE PRECEDED THESE CRITICAL CONDITIONS. SINGLE DIGIT HUMIDITIES AND HIGH TEMPERATURES BETWEEN ROUGHLY 8 AND 14 DEGREES ABOVE NORMAL WILL COMBINE WITH A SOMEWHAT UNSTABLE AND WELL MIXED AIR MASS. WIND SPEEDS WILL BE A LITTLE ON THE MARGINAL SIDE WITH REGARDS TO CRITICAL THRESHOLDS...BUT STILL EXPECT GUSTS BETWEEN 30 AND 40 MPH ESPECIALLY BETWEEN LAS VEGAS AND SANTA ROSA. NMZ103-104-107-108-190100- /O.CON.KABQ.FW.W.0027.120418T1900Z-120419T0100Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 607 AM MDT WED APR 18 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING. * AREA AND TIMING...THE EASTERN PLAINS THIS AFTERNOON TO EARLY EVENING...FAVORING MAINLY AREAS FROM SOUTHERN MORA COUNTY AND WESTERN HARDING COUNTY SOUTH THE INTERSTATE 40 CORRIDOR BETWEEN CLINES CORNERS AND TUCUMCARI. THE MOST CRITICAL CONDITIONS WILL MOST LIKELY OCCUR BETWEEN 3 PM AND 6 PM MDT. * 20 FOOT WINDS...WEST 20 TO 25 MPH WITH GUSTS BETWEEN 30 AND 40 MPH. * RELATIVE HUMIDITY...MINIMUMS BETWEEN 5 AND 10 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ 43
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 17, 3:26 AM MDT, 10 hours 41 minutes earlier.
Area forecast discussion, Apr 17, 3:26 AM MDT, 10 hours 41 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 326 AM MDT TUE APR 17 2012 .DISCUSSION... QUIET WX PERIOD NEXT FEW DAYS...AT LEAST INTO WED NIGHT ANYWAY...THOUGH WINDS WILL INCREASE SOMEWHAT MAINLY WED ACROSS MUCH OF N AND CENTRAL NM. FOR THE MOST PART EXPECTING BELOW WIND ADVISORY CRITERIA...BUT CRITICAL FIRE WX CONDITIONS MAY BECOME A FACTOR FOR A PORTION OF NE...E CENTRAL AND PERHAPS SMALL PORTION OF CENTRAL NM...BUT SEE FIRE WX DISCUSSION BELOW FOR MORE DETAILED INFO. LOOKING AT A BACK DOOR FRONT DROPPING S AND W ACROSS THE AT LEAST THE E HALF OF NM THU INTO EARLY FRI. THIS WILL ADVECT SOME...NOT A LOT...OF LOW LEVEL MOISTURE IN INTO E NM AND PERHAPS HELP TRIGGER A FEW POST FRONTAL SHOWERS AND STORMS LATER THU LINGERING INTO FRI. STRENGTHENING MID/UPPER LVL SHORT WAVE EXPECTED TO DIG SOME AS IT CROSSES THE STATE THU AND THU NIGHT WHICH WILL HELP PROVIDE SOME ADDITIONAL LIFT...AND WHILE THIS BUCKLING OF THE MID AND UPPER LVL FLOW APPEARS TO BE SHARPENING A BIT THE PAST 2 TO 3 MODEL RUNS. THIS TREND WILL BE CLOSELY MONITORED OVER NEXT DAY OR TWO FOR ANY SHIFTS TO GREATER OR LESSER INTENSIFICATION. AS THE WEEKEND PROGRESSES AND INTO ROUGHLY THE 1ST HALF OF NEXT WEEK PATTERN CHANGE TO A SLOW MOVING BUT VERY PRONOUNCED UPPER LVL RIDGE MOVES INTO AND ACROSS THE STATE. VERY WARM TO HOT TEMPERATURES A GOOD BET BY EARLY NEXT WEEK IF THIS PANS OUT. 43 && .AVIATION... VFR CONDITIONS PREVAIL ALL AIRPORTS. NO AVIATION WEATHER HAZARDS FOR THE NEXT 24 HOURS. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. GUYER && .FIRE WEATHER... CLEAR SKIES...LIGHT WINDS...AND MID SLOPE INVERSIONS PREVAIL AS OF EARLY THIS MORNING. LOW LEVEL MOISTURE ALONG THE TX STATE LINE HAS PROVIDED EXCELLENT RECOVERIES WHILE THE REMAINDER OF NM RANGES FROM FAIR ACROSS THE LOWER ELEVATIONS TO GOOD ACROSS THE HIGH TERRAIN. ZONAL FLOW WILL DOMINATE TODAY UNDER A FEW THIN CIRRUS WHILE TEMPS WARM BACK ABOVE NORMAL. WINDS WILL BE STRONGEST OVER THE NE CORNER FROM NEAR LAS VEGAS TO CLAYTON WHERE SOME MARGINAL CRITICAL FIRE WX CONDITIONS WILL OCCUR FOR A FEW HOURS. DUE TO THE MARGINAL NATURE OVER THE AREA WILL NOT ISSUE ANY RED FLAGS. HAINES WILL INCREASE TO AROUND 4 WHILE VENT RATES IMPROVE TO EXCELLENT NEARLY EVERYWHERE. RECOVERIES TONIGHT WILL BE POOR ACROSS MUCH OF THE AREA WITH FAIR VALUES IN THE HIGH TERRAIN. WEAK BACKING OF THE LOW LEVEL WINDS OVER THE FAR SE WILL ALLOW BETTER MOISTURE RETURN AND GOOD RECOVERIES. FASTER ZONAL FLOW AND A STRONGER SURFACE LOW OVER SE COLORADO WILL FAVOR MORE WIDESPREAD BREEZY CONDITIONS WEDNESDAY. TEMPS SOAR TO 10F ABOVE NORMAL AND HAINES VALUES WILL BE THE HIGHEST OF THE WEEK WITH LOTS OF 6 VALUES. SOME SUPER HAINES EVEN SHOW UP ACROSS THE LOWER RIO GRANDE VALLEY. MIN RH VALUES WILL FALL INTO THE SINGLE DIGITS ALL AREAS. THE LAST REAL WIDESPREAD WETTING RAIN WAS DURING EARLY APRIL AND THE FEW SHOWERS OVER THE PAST COUPLE DAYS WERE VERY SPOTTY. GIVEN THE AMOUNT OF INSTABILITY...THE ABOVE NORMAL TEMPS...AND POTENTIAL FOR WINDS TO BE A LITTLE STRONGER DUE TO STRONG MIXING...WILL HOIST A FIRE WX WATCH FOR THE EAST. MAX RH RECOVERIES LEADING INTO AND OUT OF WEDNESDAY WILL ALSO BE POOR. LATEST GUIDANCE IS BEGINNING TO TREND THE NEXT WAVE SLIGHTLY STRONGER AND FARTHER SOUTH...THEREFORE THE BACK DOOR FRONT WOULD BE STRONGER AND TEMPS COOLER THURSDAY. THE ECMWF AND ESPECIALLY THE GFS SHOW POTENTIAL FOR WETTING RAINFALL THURSDAY NIGHT AND EARLY FRIDAY OVER THE NE. A STRONG RIDGE WILL BUILD EAST ACROSS THE AREA BEHIND THIS SYSTEM OVER THE WEEKEND WITH WELL ABOVE NORMAL TEMPS ONCE AGAIN. GUYER && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 70 37 75 44 / 0 0 0 0 DULCE........................... 65 28 71 30 / 0 0 0 0 CUBA............................ 69 34 75 38 / 0 0 0 0 GALLUP.......................... 70 29 73 35 / 0 0 0 0 EL MORRO........................ 65 29 71 33 / 0 0 0 0 GRANTS.......................... 70 32 74 35 / 0 0 0 0 QUEMADO......................... 68 34 73 38 / 0 0 0 0 GLENWOOD........................ 78 40 82 43 / 0 0 0 0 CHAMA........................... 60 31 66 34 / 0 0 0 0 LOS ALAMOS...................... 65 43 72 48 / 0 0 0 0 PECOS........................... 65 40 71 43 / 0 0 0 0 CERRO/QUESTA.................... 64 33 71 35 / 0 0 0 0 RED RIVER....................... 54 31 58 34 / 0 0 0 0 ANGEL FIRE...................... 57 29 62 32 / 0 0 0 0 TAOS............................ 65 31 71 34 / 0 0 0 0 MORA............................ 63 35 69 38 / 0 0 0 0 ESPANOLA........................ 72 37 79 39 / 0 0 0 0 SANTA FE........................ 67 39 71 44 / 0 0 0 0 SANTA FE AIRPORT................ 69 38 75 42 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 72 47 77 49 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 73 48 79 51 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 75 44 81 46 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 74 45 79 48 / 0 0 0 0 LOS LUNAS....................... 75 42 82 45 / 0 0 0 0 RIO RANCHO...................... 73 45 79 48 / 0 0 0 0 SOCORRO......................... 77 46 86 48 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 69 40 75 41 / 0 0 0 0 TIJERAS......................... 72 42 77 45 / 0 0 0 0 MORIARTY/ESTANCIA............... 68 39 75 41 / 0 0 0 0 CLINES CORNERS.................. 66 40 73 43 / 0 0 0 0 GRAN QUIVIRA.................... 69 43 75 45 / 0 0 0 0 CARRIZOZO....................... 73 43 80 43 / 0 0 0 0 RUIDOSO......................... 66 44 74 45 / 0 0 5 0 CAPULIN......................... 66 36 73 42 / 0 0 0 0 RATON........................... 73 35 78 40 / 0 0 0 0 SPRINGER........................ 72 37 77 41 / 0 0 0 0 LAS VEGAS....................... 68 38 73 42 / 0 0 0 0 CLAYTON......................... 73 45 82 49 / 0 0 0 0 ROY............................. 71 43 79 47 / 0 0 0 0 CONCHAS......................... 76 45 82 49 / 0 0 0 0 SANTA ROSA...................... 77 43 84 49 / 0 0 0 0 TUCUMCARI....................... 80 45 87 50 / 0 0 0 0 CLOVIS.......................... 76 44 83 50 / 0 0 5 5 PORTALES........................ 77 45 85 51 / 0 0 5 5 FORT SUMNER..................... 81 46 88 50 / 0 0 0 0 ROSWELL......................... 81 47 90 52 / 0 0 5 0 PICACHO......................... 77 44 84 48 / 0 0 5 0 ELK............................. 71 44 78 47 / 0 0 5 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR THE FOLLOWING ZONES...NMZ103-104-107-108. && 43/GUYER CORRECTED FIRE WX DISCUSSION
Hazardous weather outlook, Apr 17, 5:34 AM MDT, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 534 AM MDT TUE APR 17 2012 NMZ501>540-181200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 534 AM MDT TUE APR 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FIRE WEATHER WATCH HAS ALSO BEEN HOISTED FOR WEDNESDAY AFTERNOON AND VERY EARLY EVENING ACROSS MUCH OF EAST CENTRAL AND NORTHEAST NEW MEXICO WEST TO THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN. AS IS USUALLY THE CASE...WINDS AND LOW RELATIVE HUMIDITIES ARE THE TRIGGERS FOR THIS WATCH. A FEW STRONG THUNDERSTORMS ARE NOT OUT OF THE QUESTION THURSDAY AFTERNOON AND EVENING ACROSS THE NORTHEAST HIGHLANDS AND NORTHEAST PLAINS...PRODUCING LOCALLY STRONG WINDS AND SMALL HAIL. MOST OF WHAT DOES DEVELOP HOWEVER WILL BE OF WEAK TO MODERATE INTENSITY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 43
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 3:39 AM MDT | Fire Weather Watch | ABQ | Harding, San Miguel, Union | 10 hr |
Nearby
Red Flag Warnings in New Mexico, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.